A Fuzzy Approach for Ranking Discrete Multi-Attribute Alternatives under Uncertainty
Lihui Liu and
Hepu Deng
Additional contact information
Lihui Liu: Business and Law School, Foshan University, Foshan 528000, Guangdong, China
Hepu Deng: Business and Law School, Foshan University, Foshan 528000, Guangdong, China
Mathematics, 2020, vol. 8, issue 6, 1-12
Abstract:
This paper presents a fuzzy approach for ranking discrete alternatives in multi-attribute decision-making under uncertainty. Linguistic variables approximated by fuzzy numbers were applied for facilitating the making of pairwise comparison by the decision maker in determining the alternative performance and attribute importance using fuzzy extent analysis. The resultant fuzzy assessments were aggregated using the simple additive utility method for calculating the fuzzy utility of each alternative across all the attributes. An ideal solution-based procedure was developed for comparing and ranking these fuzzy utilities, leading to the determination of the overall ranking of all the discrete multi-attribute alternatives. An example is provided that shows the proposed approach is effective and efficient in solving the multi-attribute decision making problem under uncertainty, due to the simplicity and comprehensibility of the underlying concept and the efficiency and effectiveness of the computation involved.
Keywords: fuzzy extent analysis; pairwise comparison; multi-attribute decision-making; ideal solutions; degree of dominance; fuzzy numbers (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://www.mdpi.com/2227-7390/8/6/945/pdf (application/pdf)
https://www.mdpi.com/2227-7390/8/6/945/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:8:y:2020:i:6:p:945-:d:368849
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().